MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during a cataract surgery with an intraocular lens (iol) implant procedure, the viscoelastic was placed in the injector chamber and the safety was removed.The doctor performed the maneuver of pressing it so that the internal plunger displaces the lens and the lens did not move.Additional information has been requested.There was no damage or injury to the patient.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was returned for analysis and the reported complaint was observed.The device was returned loose in the product carton.The lock-out assembly has been removed.Viscoelastic is observed in the device.The plunger has been advanced to mid nozzle and is advanced over the intraocular lens (iol).The iol is advanced into the nozzle entry and is damaged.We are unable to determine the root cause for the reported complaint " lens does not move".Plunger override was observed.Plunger override may occur: if the lens has become misaligned in the lens bay during the manufacturing process.Due to the use of a non-qualified viscoelastic.Material properties of non-qualified ophthalmic viscosurgical devices (ovds) may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device allowing the plunger to override the lens.If the operating room temperature is too high (more than 23 degree celsius / 73-degree fahrenheit) lens folding consistency is negatively affected, the lens is more adherent, and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Based on the results from the product history record, the products met release criteria the manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21775302
Report Number9612169-2025-00519
Device Sequence Number9821924
Product Code HQL
UDI-Device Identifier00380652393676
UDI-Public(01)00380652393676(17)260707(11)230709(10)25676352
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2026
Device Model NumberCNA0T0
Device Lot Number25676352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date05/26/2025
Date Device Manufactured07/09/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED OVD
Patient Age75 YR
Patient SexMale